SSRI antidepressants increase risk of intracranial hemorrhage

SSRI antidepressants increase risk of intracranial hemorrhage

by Jon Rappoport

April 30, 2017

From healthline.com: “Intracranial hemorrhage (ICH) refers to acute bleeding inside your skull or brain. It’s a life-threatening emergency. You should go to the emergency room right away or call 911 if you think you or someone you know is experiencing ICH.”

The public has learned about the increased risk of suicide and violent behavior (including murder) stemming from the use of SSRI antidepressants. Now there is more:

Psychiatric News reports (4/7/17): “A study published in February in JAMA Neurology has found that patients taking antidepressants that are strong inhibitors of serotonin reuptake (SSRIs) may be at an increased risk for intracranial hemorrhage, particularly during the first month of use…”

“The results showed that compared with patients taking [the older] tricyclic antidepressants, patients being treated with SSRIs had a 17 percent increased risk of experiencing an intracranial hemorrhage. The risk was highest during the first 30 days the patients were taking the medications.”

SSRIs include: Celexa; Prozac; Paxil; Zoloft; Lexapro; Luvox.

Here are quotes from other Psychiatric News articles about SSRI use and bleeding:

“Physicians prescribing selective serotonin-reuptake inhibitors (SSRIs) should make patients aware of the possibility of gastrointestinal bleeding, especially if they have pre-existing risk factors or are taking other drugs that increase risk, said a University of Pennsylvania psychiatrist.”

From a January 2014 study in the American Journal of Psychiatry—“Short-term SSRI use—even as little as 7 days—elevated the risk of upper gastrointestinal bleeding, especially in male patients. Just as with NSAIDs and aspirin, physicians should carefully monitor for this side effect.”

Note: Suddenly withdrawing from these drugs can be very dangerous. Psychiatrist Peter Breggin publishes this warning: “Most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should be done carefully under experienced clinical supervision. Methods for safely withdrawing from psychiatric drugs are discussed in Dr. Breggin’s new book, Psychiatric Drug Withdrawal: A Guide for Prescribers, Therapists, Patients and Their Families.”


power outside the matrix

(To read about Jon’s mega-collection, Power Outside The Matrix, click here.)


Jon Rappoport

The author of three explosive collections, THE MATRIX REVEALED, EXIT FROM THE MATRIX, and POWER OUTSIDE THE MATRIX, Jon was a candidate for a US Congressional seat in the 29th District of California. He maintains a consulting practice for private clients, the purpose of which is the expansion of personal creative power. Nominated for a Pulitzer Prize, he has worked as an investigative reporter for 30 years, writing articles on politics, medicine, and health for CBS Healthwatch, LA Weekly, Spin Magazine, Stern, and other newspapers and magazines in the US and Europe. Jon has delivered lectures and seminars on global politics, health, logic, and creative power to audiences around the world. You can sign up for his free NoMoreFakeNews emails here or his free OutsideTheRealityMachine emails here.

10 comments on “SSRI antidepressants increase risk of intracranial hemorrhage

  1. Marilyn Guinnane says:

    My late husband was on psychotropic drugs. Paxil, Zoloft, etc. brought about his suicide. I hate Big Pharma’s guts. http://www.rense.com/general60/ssusi.htm

    • arcadia11 says:

      marilyn – i am so sorry. hopefully. the support and love from others helped to bear the burden of grief for you. that is how it is supposed to work.

      much love –
      a

    • Michael Burns says:

      Marilyn:
      Your story touched me Marilyn, there is nothing I could say that would relate to your suffering. I can’t relate…to lose someone so close, is beyond any empathy I could muster.
      When I was a teen… the bastards got a hold of me, prompted by the usual suspects. Those closest to you, are the worst. I knew that they were all doing wrong, I have known that all medical science does wrong. Unless it is fixing a broken bone, or sewing up a wound, even then, infection might follow. The last person to listen too ‘is’ your doctor.

      I have known that my whole life, that this is a madness this medical and psychiatric system. But when they commit you, you are flying over the cuckoo’s nest. 

      It take a very creative and adept flyer to steer the course, and imaginative thinking to get out of that mess; it is the best acting job I ever had. You have to get into your part…

      The only good psychiatrist in my books is a dead one. And I mean that, none of them are good, even those with their mea culpas, and still they are the limited hangout, if not only partial.

      In my life I have been diagnosed, schizophrenic, bi-polar, uni-polar, sub-polar and very cold, the world can be terrible place, it can freeze your heart ya know and with a little love, it is amazing how much polar you can get over…I have been a personality disorder, and authority defiance disorder. I don’t think I will get over the last one. Authority is just not quite qualified to be authority, in my estimates, they are way too psychopathic in their nature, not enough compassion. I have been manic and depressed. Now I am just Irish, and a bit of a storyteller. Stories are much better than lies, easier to digest. But what I tell you is the God honest truth…maybe.

      What I think personally is, that I am a high functioning artist, I just can’t help it. I am in the spectrum of artistic disorders, I don’t think I will get over it, I believe it is terminal. But I have chosen to integrate it into my life fully, rather than fight the groove baby…I am an artist outstanding in my field, actually my back yard. I don’t have a field.
      Much power and love to you…
      Don’t let the bastards get you down.

  2. SSRI’s are a complete fraud. The serotonin theory has been fabricated, the pills never worked and the dangers have always been known. But the manufacturers just lied, bribed, lied again and bribed a bit more, till the drugs were approved in most countries. And the worst thing is that these drugs are still available and are still prescribed on a daily basis by doctors who have no problems being bribed.
    BTW, did you know Strattera (prescribed to children for ADHD) is pretty much the same as Prozac? With the same dangerous side-effects.

  3. David W says:

    Hi,
    I was wondering if anyone would know if SNRIs cause the same problems, I have been on many different anti depressants since I was 13 and now I feel like I have been lied to by my doctors.. After leaving high school I was on Lexapro for 7 years until my depression got so bad that I could not function properly and had to go see a psychiatrist again to be re assessed. I was then put on Mirtazapine for a year which made me put on 12kg(26pounds) so I told my doctor I had to switch to something else, I have now lost all that weight. Now I am taking Duloxetine(Cymbalta) and I am worried that it might be worse for my health then it is suppose to be helping…

    I am going to consult my doctor about this but if anyone has some proper knowledge on the subject I would be very grateful for a response.

  4. jlwilson80 says:

    The is the second time I’ve read about this correlation. It’s plain to me that an ssri caused my hemorrhage back in 2009. I started on Lexapro/Celexa almost a month to the day of my hemorrhage (more details here –

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s